MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22538UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx rx coronary, drug eluting stent was used to treat a mild calcified, moderate tortuosity lesion exhibiting 100% chronic total occlusion in the mid right coronary artery (rca).There was no issues removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre dilated, the device did pass through a previously deployed stent.Resistance was encountered.Excessive force was used during delivery.The guide (al2) was not engaged well, no support, and stent had to pass through a previously deployed stent starting proximally.The stent got stuck on a stent strut of an old stent.An attempt was made to put a 2.0mm balloon through the stent and inflated the balloon.After deflating the balloon and pulling it out it was reported that the stent may have still been engaged with the old stent and the stent deformed and dislodged from the balloon.A snare was used to removed the stent from the patient.After the stent was removed, patient still had chest pain of 8 of 10.An echo was ordered and ekg did not show any changes.
 
Additional Manufacturer Narrative
Additional information: there were no difficulties noted when removing the protective sheath.The stent was inspected post removal of the protective sheath with no issues noted.The device was prepped per ifu with no issues noted.It was stated that the inflation device remained on neutral pressure during delivery of the device.The patient was discharged the following day.Type of reportable event: serious injury medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the resolute onyx delivery system and a launcher guide catheter with a snare device loaded in it all returned.It was not possible to remove the snare from the guide catheter due to excessive dried blood.The stent was not on the balloon of the delivery system.It was attached to the snare within the launcher.Extensive deformation was noted to the dislodged stent, with all wraps stretched and/or bunched.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.Deformation was visible on the distal tip.The inner lumen could not be verified with a 0.015 inch mandrel, most likely due to hardened blood in the guidewire lumen.No other deformation was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10441390
Report Number9612164-2020-03094
Device Sequence Number11730604
Product Code NIQ
UDI-Device Identifier00643169556775
UDI-Public00643169556775
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberRONYX22538UX
Device Lot Number0009962079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/01/2020
09/30/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/24/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight93